Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 343, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 27, 2007, 1:25 PM CDT for Sioux County, North Dakota. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2007, 1:25 PM CDT (18:25 UTC)
- Expired
- Aug 27, 2007, 2:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Sioux County, ND
The radar
The Bismarck radar (KBIS), 76 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 6.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -915 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:00 AM CDT, 10 hours 25 minutes earlier.
Area forecast discussion, Aug 27, 3:00 AM CDT, 10 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT MON AUG 27 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... THE MODELS CONTINUE TO HAVE A GOOD TREND AND CONSISTENCY FROM RUN TO RUN. PER MODEL FORECAST NEXT SURFACE LOW IS DEVELOPING IN WESTERN SOUTH DAKOTA AS A BROAD LOW AMPLITUDE UPPER LEVEL TROUGH IN THE ROCKIES MOVES EAST. AT 230 AM CDT A LINE OF THUNDERSTORMS ARCS FROM NEAR BEACH TO DICKINSON TO GLEN ULLIN THEN SOUTH TOWARD SOUTH DAKOTA. THE THUNDERSTORMS ARE LIKELY TO PERSIST THROUGH THE MORNING. MOVEMENT WAS EAST WHERE MOST UNSTABLE CAPE INCREASES. WILL GO WITH SCATTERED TSTMS ACROSS SOUTHWEST AND SOUTH CENTRAL ND THROUGH THE MORNING...WITH POTENTIALLY SEVERE TSTMS SOUTH OF INTERSTATE 94 IN CENTRAL ND. THE AIRMASS BECOMES STABLE TO THE NORTH AND CHANCE OF PRECIP LESSENS TO A SLIGHT CHANCE. IN ADDITION LOOKS LIKE WINDS SHOULD CONTINUE TO BE FAIRLY STRONG THROUGH THE DAY...ESPECIALLY SOUTH CENTRAL. AS THE LOW MOVES EAST NORTHEAST ACROSS THE AREA THIS AFTERNOON...THE BEST CAPE MOVES EAST ALSO WHICH WILL SHIFT POTENTIAL FOR SEVERE WX EAST. WILL HAVE TO KEEP A CHANCE OF PRECIP IN THE FORECAST THROUGH TUESDAY AFTERNOON. BY THEN UPPER LEVEL TROUGH WILL HAVE MOVED ACROSS THE AREA AND HIGH PRESSURE WILL BEGIN MOVING INTO THE AREA AHEAD OF THE NEXT UPPER LEVEL RIDGE. LOOKS LIKE LITTLE CHANCE OF PRECIP FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. TEMPS WILL BE A PROBLEM TODAY...DUE TO PCPN...CLOUDS AND WINDS. IN GENERAL SHOULD SEE WARMEST TEMPS IN THE SOUTH CENTRAL NEAR THE BORDER WHERE WARM AIR LIKELY TO WRAP UP INTO THE STATE. COOLER TEMPS...ESPECIALLY TO THE NORTHEAST. TUESDAY WILL BE THE COOLEST OF THE NEXT THREE DAYS...WITH A WARMING TREND BEGINNING ON WEDNESDAY. LONG TERM...THURSDAY THROUGH SUNDAY 00Z GFS SIMILAR TO EARLIER RUNS WITH UPPER RIDGE BUILDING INTO THE NORTHERN PLAINS. SO...LITTLE CHANGE NEEDED. KEPT THURSDAY AND FRIDAY DRY AND RAISED TEMPERATURES UP A FEW DEGREES. NO CHANGES MADE FOR SATURDAY AND SUNDAY. TEMPERATURES FOR SUNDAY SOMEWHAT IN QUESTION AS TO HOW MUCH COOLING TO EXPECT. BUT...WILL WAIT FOR LATER RUNS TO GET A BETTER HANDLE ON THIS. && .AVIATION... COOL AND DRY HIGH PRESSURE WILL DROP ACROSS THE AREA DURING THE DAY. SOME SEVERE THUNDERSTORMS POSSIBLE EARLY THIS MORNING FROM SOUTH OF BISMARCK OVER TOWARD JAMESTOWN. THIS SHOULD DIMINISH MAINLY TO SHOWERS BY MID-MORNING. SOME PATCHY MVFR CEILINGS EXPECTED TODAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TSW/JF
Hazardous weather outlook, Aug 27, 5:15 AM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 515 AM CDT MON AUG 27 2007 NDZ001>005-009>013-017-280930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE- 419 AM CDT MON AUG 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND NORTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ018>023-025-031>037-040>048-050-051-280930- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 419 AM CDT MON AUG 27 2007 /319 AM MDT MON AUG 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM IN WESTERN SOUTH DAKOTA THIS MORNING WILL MOVE EAST NORTHEAST INTO MINNESOTA BY EVENING. WARM AIR AND MOISTURE WRAPPING AROUND THE LOW WILL CAUSE STRONG INSTABILITY IN SOUTHWEST AND CENTRAL NORTH DAKOTA TODAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH THE DAY...SOME SEVERE. THE THREAT OF THUNDERSTORMS WILL END THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 27, 9:08 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
908 AM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TORNADO 8 NNW NAPOLEON 46.61N 99.83W
08/26/2007 LOGAN ND PUBLIC
SEVERAL REPORTS OF A TORNADO RELAYED BY STATE RADIO.
0809 PM HAIL MEDINA 46.90N 99.30W
08/26/2007 E0.88 INCH STUTSMAN ND PUBLIC
0835 PM TORNADO 5 NE NAPOLEON 46.55N 99.69W
08/26/2007 LOGAN ND LAW ENFORCEMENT
TORNADO MOVING EAST.
0902 PM HAIL 20 ENE NAPOLEON 46.61N 99.38W
08/26/2007 E1.75 INCH LOGAN ND LAW ENFORCEMENT
0910 PM HAIL 17 E NAPOLEON 46.50N 99.41W
08/26/2007 E4.25 INCH LOGAN ND BROADCAST MEDIA
&&
LLPLocal storm report, Aug 27, 12:35 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1235 PM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 5 NW NAPOLEON 46.55N 99.84W
08/27/2007 E1.00 INCH LOGAN ND NWS EMPLOYEE
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:32 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Logan | 58 min |
| Aug 26, 8:00 PM CDT | Tornado Warning | BIS | Logan | 30 min |
| Aug 26, 8:06 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 54 min |
| Aug 26, 8:27 PM CDT | Tornado Warning | BIS | Logan | 33 min |
| Aug 26, 8:29 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 46 min |
| Aug 26, 9:00 PM CDT | Tornado Warning | BIS | Logan | 30 min |
| Aug 26, 9:27 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 53 min |
| Aug 26, 9:39 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 48 min |
| Aug 27, 2:36 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 54 min |
| Aug 27, 2:43 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan | 62 min |
| Aug 27, 2:58 AM CDT | Severe Thunderstorm Warning | BIS | Sioux | 32 min |
| Aug 27, 3:31 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, Sioux | 59 min |
| Aug 27, 3:42 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Logan | 53 min |
| Aug 27, 3:48 AM CDT | Tornado Warning | BIS | Emmons | 27 min |
| Aug 27, 4:24 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, McIntosh | 41 min |
| Aug 27, 12:30 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Logan, Stutsman | 60 min |
| Aug 27, 12:55 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 50 min |
| Aug 27, 1:10 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 38 min |
| Aug 27, 1:30 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 60 min |
| Aug 27, 2:03 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 42 min |
| Aug 27, 3:54 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 66 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.